Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2012, 3:47 PM EDT for Sampson County, Wayne County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 3:47 PM EDT (19:47 UTC)
- Expired
- May 22, 2012, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS52 KRAH 221947
SVRRAH
NCC163-191-222030-
/O.NEW.KRAH.SV.W.0084.120522T1947Z-120522T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HOBBTON...OR 9 MILES
NORTHWEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. GOLF BALL SIZED
HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOBBTON...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3517 7859 3526 7842 3526 7841 3528 7831
3530 7829 3525 7818 3518 7814 3518 7816
3515 7816 3501 7842
TIME...MOT...LOC 1947Z 243DEG 11KT 3511 7841
$$
WSS2 follow-up statements
603
WWUS52 KRAH 222007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT TUE MAY 22 2012
NCC163-191-222030-
/O.CON.KRAH.SV.W.0084.000000T0000Z-120522T2030Z/
WAYNE NC-SAMPSON NC-
407 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN SAMPSON AND SOUTHWESTERN WAYNE COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOBBTON...OR 9 MILES NORTH OF CLINTON...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEWTON GROVE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3523 7845 3526 7842 3526 7841 3528 7831
3530 7829 3525 7818 3519 7814 3518 7816
3515 7816 3504 7837
TIME...MOT...LOC 2008Z 243DEG 11KT 3514 7834
$$
WSS285
WWUS52 KRAH 222025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE MAY 22 2012
NCC163-191-222035-
/O.EXP.KRAH.SV.W.0084.000000T0000Z-120522T2030Z/
WAYNE NC-SAMPSON NC-
425 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON AND
SOUTHWESTERN WAYNE COUNTIES EXPIRES AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3523 7845 3526 7842 3526 7841 3528 7831
3530 7829 3525 7818 3519 7814 3518 7816
3515 7816 3504 7837
TIME...MOT...LOC 2025Z 243DEG 11KT 3516 7828
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:16 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 22, 2:16 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT TUE MAY 22 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY ACROSS OUR REGION THROUGH WEDNESDAY KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 215 PM TUESDAY... A SURFACE LOW PRESSURE SYSTEM HAS SET UP OVER WESTERN NORTH CAROLINA THIS AFTERNOON WITH A BAGGY 500 MB TROUGH ALOFT. A VORT MAX ASSOCIATED WITH THIS SYSTEM WILL SWING THROUGH THE AREA THIS EVENING AND BE THE MAIN DRIVING FORCE ASSOCIATED WITH CONVECTION. AS EXPECTED CONVECTION IS BECOMING MORE WIDESPREAD AS DAYTIME HEATING CONTINUES. CURRENTLY ONE BOUNDARY SET UP OVER THE I-95 CORRIDOR AND A SECOND OVER THE SOUTHERN PIEDMONT WHERE A MESO-LOW HAS SHOWN UP IN THE SURFACE OBSERVATION. ONE SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED IN THIS VICINITY. WITH THE MAIN THREAT BEING QUARTER SIZE HAIL. NOT EXPECTING WIDESPREAD SEVERE ACTIVITY THIS AFTERNOON BUT CERTAINLY A FEW WARNINGS WILL BE POSSIBLE WITH THE MAIN THREAT FROM HAIL AND THE SECONDARY THREAT BEING WINDS. LOW LEVEL LAPSE RATES ARE STRONG...ESPECIALLY IN THE EAST WHERE WE SAW CONVECTION FIRST START TO BLOSSOM. THE MID-LEVEL LAPSE RATES ARE NOT NEARLY AS IMPRESSIVE THOUGH ONLY ABOUT 5 TO 5.5 DEGREES. WITH MIXED LAYER CAPE 1000-1500 J/KG...THE INSTABILITY WILL CERTAINLY BE THERE BUT EFFECTIVE SHEAR IS NON-EXISTENT AT THIS TIME. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE NORTHEAST AS PW VALUES HERE ARE OVER 1.5 INCHES WITH 1-1.5 INCHES ELSEWHERE IN THE CWA. STRAIGHT AND SHORT HODOGRAPHS AT THE CURRENT TIME BECOME LONGER AND MORE CURVED LATER THIS EVENING (AFTER 0Z) AS THE VORT MAX GETS CLOSER TO THE AREA BUT THE TIMING WILL BE OFF AS HEATING WILL BE GONE FOR THE DAY. HIGHS THIS AFTERNOON WILL REACH THE LOWER TO MID 80S WITH HIGHER TEMPS IN THE EAST AND THE LOWEST TEMPERATURES IN THE TRIAD. WINDS AT MOST STATIONS WILL BECOME VARIABLE AS OUTFLOW BOUNDARIES DISTURB AN ALREADY WEAK SOUTHERLY FLOW. PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL ACROSS THE CWA. OVERNIGHT TONIGHT EXPECT CONVECTION TO WIND DOWN DURING THE PERIOD FROM 0-3Z. THERE IS A VERY MINIMAL RISK FOR SOME FOG OR LOW STRATUS FROM 9-12Z BUT THERE IS LOW CONFIDENCE IN THIS OCCURRING AT THIS TIME. LOWS OVERNIGHT WILL BE IN THE MIDDLE 60S. FOR WEDNESDAY THE UPPER LEVEL LOW AND ASSOCIATED VORTICITY MAXIMUM WILL CONTINUE TO TRACK ACROSS CENTRAL NORTH CAROLINA FROM SOUTHWEST TO NORTHEAST. ONCE AGAIN SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE WITH DAYTIME HEATING. DYNAMIC TROPOPAUSE MAPS SHOW A SHORTWAVE DISTURBANCE CENTERED AT THE 400 MB LEVEL CROSSING THROUGH EASTERN NORTH CAROLINA BETWEEN 18Z WEDNESDAY AND 00Z THURSDAY. CROSS SECTIONS OF OMEGA SHOW THE BEST LIFTING BETWEEN 15 AND 18Z WEDNESDAY. A SIMILAR SETUP TO TUESDAY AS FAR AS INSTABILITY AND SHEAR GO WITH CAPE APPROACHING 1000-1500 J/KG DURING PEAK HEATING AND ABOUT 10 KNOTS OF BULK SHEAR. COVERAGE SHOULD BE BETTER IN THE EAST VS THE WEST DUE TO THE TRACK OF THE LOW BUT SHEAR COULD BE A LITTLE BIT BETTER IN THE SOUTHWEST MAKING THAT AREA MORE SUSCEPTIBLE TO SEVERE STORMS...DESPITE LESS COVERAGE. THEREFORE WE COULD AGAIN SEE A FEW SEVERE THUNDERSTORM WARNINGS WEDNESDAY AFTERNOON AS WELL. WINDS WILL BE 5-10 KNOTS OUT OF THE SOUTHEAST WEDNESDAY AFTERNOON. TEMPERATURES WILL BE A DEGREE OR TWO LESS ACROSS THE BOARD THAN ON TUESDAY AFTERNOON...YIELDING A BIT WEAKER LOW LEVEL LAPSE RATES ALTHOUGH THEY STILL WILL BE PLENTY SUFFICIENT TO INITIATE CONVECTION. HIGH TEMPERATURES WEDNESDAY AFTERNOON LOW 80S NORTH TO MID 80S SOUTH. LOWS THURSDAY MORNING WILL BE IN THE LOWER 60S WITH THE COOLEST TEMPERATURES IN THE TRIAD. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 125 PM TUESDAY... THE ONLY CHANGES TO THE FORECAST FOR THURSDAY AND FRIDAY WILL BE TO DECREASE POP FRIDAY AND RAISE TEMPS EVEN MORE THAN PREVIOUSLY FORECAST. MODELS ARE IN EXCELLENT AGREEMENT IN BUILDING MID AND UPPER LEVEL HEIGHTS QUICKLY OVER THE OHIO VALLEY... NEW ENGLAND... CENTRAL APPALACHIANS AND MID-ATLANTIC STATES THIS PERIOD. IN FACT... THE MID LEVELS ARE FORECAST TO WARM WHICH WILL INTRODUCE MID LEVEL CAPPING TO SUPPRESS CONVECTIVE DEVELOPMENT BEGINNING FRIDAY. WE WILL CONTINUE TO MENTION 20-30 POP FOR AFTERNOON AND EVENING THUNDERSTORMS THURSDAY WITH THE GRADUAL DISSIPATION OF THE CURRENT UPPER TROUGH AND RESIDUAL LOW LEVEL BOUNDARY. EXPECT INCREASING SUNSHINE THURSDAY AND FRIDAY AND WARMING TEMPS. HIGHS THURSDAY SHOULD REACH THE LOWER TO MID 80S... WARMING INTO THE MID TO UPPER 80S FRIDAY. LOWS WILL BE IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 125 PM TUESDAY... HIGH CONFIDENCE FORECAST FOR DRY AND HOTTER CONDITIONS. MODELS BUILD THE CORE OF THE UPPER RIDGE OVER THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS THIS WEEKEND INTO EARLY NEXT WEEK. WE WILL RAISE HIGHS INTO THE LOWER 90S EXCEPT NEAR 90 FOR THE NW PIEDMONT EACH DAY. THE BREAK DOWN OF THE UPPER RIDGE IS EXPECTED BY MID TO LATE NEXT WEEK. HOWEVER... TUESDAY STILL LOOKS HOT AND LIKELY DRY WITH HIGHS AGAIN IN THE LOWER 90S EXCEPT UPPER 80S NW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 130 PM TUESDAY... CONVECTION HAS ALREADY STARTED AT EASTERN SITES THIS AFTERNOON AND THERE IS HIGH CONFIDENCE THAT THIS COVERAGE WILL INCREASE AS TEMPERATURES CLIMB INTO THE LOW TO MID 80S THIS AFTERNOON. SCATTERED THUNDERSTORMS FOR THE MOST PART WILL REMAIN SUB-SEVERE BUT ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE IF STORMS ENTER THE VICINITY OF THE AIRFIELDS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BETWEEN 1-3Z AT MOST SITES. WINDS THIS AFTERNOON WILL BE LIGHT AT 5-10 KNOTS AND MAINLY OUT OF THE SOUTH. WHILE CLOUD COVERAGE WILL INCREASE AS CONVECTION INCREASES...CEILINGS SHOULD REMAIN VFR FOR MOST OF THE 24 HOURS TAF PERIOD. THERE WILL HOWEVER BE A BRIEF CHANCE FOR SOME IFR/LIFR CEILINGS FROM 9-12Z AT ALL STATIONS BUT CONFIDENCE IS VERY LOW IN THIS AT THIS TIME. ALONG WITH THE LOW CEILINGS SOME MVFR VISIBILITIES ARE ALSO POSSIBLE DURING THE SAME TIME FRAME. FOR WEDNESDAY EXPECT WINDS TO REMAIN LIGHT OUT OF THE SOUTH. THERE WILL ONCE AGAIN BE A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON BUT HAVE LEFT THEM OUT OF THE TAFS AT THIS TIME. LOOKING AHEAD HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...ELLIS SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...ELLIS
Hazardous weather outlook, May 22, 4:17 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 AM EDT TUE MAY 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BECOME MORE NUMEROUS OVER THE WESTERN PIEDMONT LATE IN THE AFTERNOON... SPREADING EASTWARD ACROSS ALL OF CENTRAL NORTH CAROLINA INTO THE EVENING HOURS. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. WIND GUSTS TO NEAR 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THE RISK OF STRONG TO SEVERE STORMS WILL BE GREATEST OVER THE SOUTHERN PIEDMONT AND SANDHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE FROM LOCALLY HEAVY RAIN... SMALL HAIL... AND FREQUENT CLOUD TO GROUND LIGHTNING.
In the hours before
Local storm report, May 22, 3:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 6 E OLIVIA 35.37N 79.01W
05/22/2012 E0.75 INCH HARNETT NC PUBLIC
PENNY SIZED HAIL
&&
EVENT NUMBER RAH1200255
SECSpecial weather statement, May 22, 3:05 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT TUE MAY 22 2012
NCZ011-027-028-222000-
EDGECOMBE-HALIFAX-NASH-
305 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF NASH...HALIFAX
AND EDGECOMBE COUNTIES THROUGH 400 PM EDT...
AT 305 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLENVIEW...OR ABOUT 13 MILES NORTH OF ROCKY MOUNT...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITAKERS...ENFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3603 7787 3620 7793 3632 7757 3631 7756
3631 7749 3632 7748 3632 7747 3609 7739
TIME...MOT...LOC 1905Z 254DEG 10KT 3614 7779
WSSSpecial weather statement, May 22, 3:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT TUE MAY 22 2012
NCZ028-043-078-222015-
EDGECOMBE-WAYNE-WILSON-
313 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF WILSON AND
EDGECOMBE COUNTIES THROUGH 415 PM EDT...
AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STANTONSBURG...OR ABOUT 14 MILES WEST OF FARMVILLE...MOVING EAST AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SARATOGA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3575 7753 3557 7782 3554 7782 3554 7783
3555 7794 3572 7795 3579 7753
TIME...MOT...LOC 1913Z 267DEG 7KT 3564 7783
WSSSpecial weather statement, May 22, 3:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT TUE MAY 22 2012 NCZ042-077-088-089-222015- CUMBERLAND-HARNETT-JOHNSTON-SAMPSON- 321 PM EDT TUE MAY 22 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF SAMPSON...HARNETT...JOHNSTON AND CUMBERLAND COUNTIES THROUGH 415 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINDEN...OR ABOUT 8 MILES SOUTH OF LILLINGTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LINDEN...BUIES CREEK...ERWIN. HAZARDS INCLUDE... NICKEL SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. HEAVY RAINFALL AND MINOR FLOODING. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 328. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 81. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3552 7857 3528 7843 3516 7887 3533 7896 TIME...MOT...LOC 1921Z 245DEG 9KT 3528 7882 WSS
Special weather statement, May 22, 3:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT TUE MAY 22 2012
NCZ089-222000-
SAMPSON-
322 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 400
PM EDT...
AT 322 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF GARLAND...OR ABOUT 9 MILES SOUTHWEST OF CLINTON...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON AND TURKEY.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3492 7848 3516 7822 3507 7815 3489 7814
3485 7816 3477 7839
TIME...MOT...LOC 1922Z 235DEG 12KT 3489 7838
77Local storm report, May 22, 3:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 E ROSEBORO 34.96N 78.44W
05/22/2012 E0.75 INCH SAMPSON NC PUBLIC
DIME SIZED HAIL
&&
EVENT NUMBER RAH1200256
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:33 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
| May 22, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 38 min |
| May 22, 2:14 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Davidson, Harnett, Hoke, Lee and 5 more | 2 hr |
| May 22, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 56 min |
| May 22, 2:51 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph | 54 min |
| May 22, 3:05 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| May 22, 3:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| May 22, 3:21 PM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| May 22, 3:22 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| May 22, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 45 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 42 min |
| May 22, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 57 min |
| May 22, 4:01 PM EDT | Special Weather Statement | RAH | Edgecombe | 59 min |
| May 22, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 42 min |
| May 22, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 35 min |
| May 22, 4:41 PM EDT | Special Weather Statement | RAH | Hoke | 49 min |
| May 22, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 56 min |
| May 22, 5:02 PM EDT | Special Weather Statement | RAH | Durham | 58 min |
| May 22, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 51 min |
| May 22, 5:27 PM EDT | Special Weather Statement | RAH | Nash | 48 min |
| May 22, 5:31 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| May 22, 5:45 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| May 22, 5:48 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 72 min |
| May 22, 5:51 PM EDT | Special Weather Statement | RAH | Guilford | 54 min |
| May 22, 6:42 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 63 min |
| May 22, 7:04 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| May 22, 7:14 PM EDT | Areal Flood Advisory | RAH | Stanly | 106 min |
| May 22, 7:21 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| May 22, 7:29 PM EDT | Special Weather Statement | RAH | Richmond | 61 min |
| May 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 28 min |
| May 22, 7:34 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 27 min |
| May 22, 7:43 PM EDT | Flash Flood Warning | RAH | Davidson, Stanly | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.